1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    If you have any problems resetting your password please just email me joanne@thelupussite.com
    Dismiss Notice

UCTD

Discussion in 'Introduce yourself' started by Mmouse, Mar 15, 2017.

?

What could this be?

  1. Lupus

    0 vote(s)
    0.0%
  2. Fibromyalgia

    0 vote(s)
    0.0%
Multiple votes are allowed.
  1. Mmouse

    Mmouse New Member

    I am new to the forum and wondered if you have positive ANA (1;320; 1:160; 1:80), both positive ANA/EIA and IFA/FANA, elevated D-Ddimer without DVT, elevated Ferritin, High CRP and borderline high ESR, restricitive lung disease, Hashimotos, Primary Parathyroid abnormality, raynauds, fatigue, Vitamin D deficiency, chronic dry eyes, dry mouth, nasal / mouth sores and very symptomatic of Lupus, recently diagnosed with UCTD but treated with meds for Lupus, but not the diagnosis. I still have positive labs despite the medication that I have been taking for two years, Azathioprine, plaquenil and Vitamin D 50,000 units weekly. Could this be another disease besides Lupus? If anyone can offer any suggestions that need to be considered so that I can be treated/medicated properly that would be greatly appreciated.
     
  2. lazylegs

    lazylegs Moderator

    Hi,

    When trying to make a diagnosis your rheumatologist looks to the following guideline http://www.thelupussite.com/lupus_diagnosis_tests/diagnosing_lupus.html

    Obviously your doctor feels something is going on or you would not be receiving treatment. Exactly what may not be clear. It may just take time. In regards to the positive ANA it is not abnormal for it to stay positive even with treatment.

    Take care,
    Lazylegs
     
  3. Mmouse

    Mmouse New Member

    Thank you lazy legs. I have looked at this site, but did not see the part that you included in your post. I will compare it with some of my labs and discussions I have had with the Doctor. I have been thinking of coming off the meds and trying a more holistic and supplemental therapy...has anyone had any success with supplements VS. medication?
     
  4. Jessica1

    Jessica1 Moderator

    I wouldn't recommend coming off meds at all unless instructed by your doctor. Some people use additional complimentary therapies but again this should be passed by your doctor as all medications can be affected by adding others to the mix. I have often thought, in the past, about how annoying it is popping all the pills I do, particularly when I'm feeling well but it's fair to say that I don't think we always realise how much something is working until it's stopped. Please don't make any such decisions without checking first.
    Take care,
     
  5. Mmouse

    Mmouse New Member

    Jessica,
    Thank you for your advice. I plan to have a conversation with my doctor because I would never just stop the medication, especially since it took months for my body to get use to them. I just wonder how much supplements I can take while on this medication. Some of the medication like the Azathioprine can cause cancer and while it does give me some relief I don't want to exchange one serious health problem for another. I'm so frustrated with this because while I have good days, I still have bad days. Then I wonder is it worth the risk of getting cancer when I only have some good days. I guess I'm just looking for some positive feedback about supplements that I can take while taking my current medication. I thank you, for your advice. I can see it comes from the heart since you are experiencing like issues. I will take to heart your advice.

    Mmouse
     
  6. x_claire_x

    x_claire_x Moderator

    Hiya... if you are having few good days then the meds aren't controlling your disease enough............so time for the Rheumy to reassess your treatment and either change or tweak them a bit.............hope your appointmet goes well.

    The supplements I take are Cranberry (for bladder), Calcium, Vit D (bones) Feverfew (migraines) and a vitamin tablet alternate days.....not efficient to take them every single day but the majority I do...... be careful about loading your body with too many things, even supplements are making your liver work harder etc...also avoid things that boost your immune system...that is already active enough by the sound of it !! And finally run all of this past your Rheumy etc......take care......Claire
     
  7. Mmouse

    Mmouse New Member

    Claire,

    Thanks for your advice too. I recently had a visit with the Doctor last month will see him again in May. As for the good/bad days my doctor asked me if I wanted to try the Prednisone for a while, I declined. My weight is higher than its ever been and don't need any extra pounds. I can't explain the increase in weight, since I have not changed my eating habits, though I could be better at consistent exercise routine. If it weren't for my joints and muscles aching ...been having major muscle spasms, despite labs showing no dehydration. I sometimes feel crazy because whenever I am away from the doctor that's when most of my symptoms manifest themselves. During appointments labs will show some things but not all. I will look into your supplements while keeping in mind to use sparingly because of added pressure to Liver. Thanks all and keep the great advice coming. These are very good suggestions.

    Mmouse
     

Share This Page